Ask a Pharmacist Expert Forum
Bystolic side effects?
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Bystolic side effects?

I was taking the generic form of Toprol (?) for my high blood pressure, 25 mg and it was giving me problems after being on it for over a year. Horrible dreams, head aches/pressure, and pain in the area of my left kidney. The Dr put me on Bystolic, but it was samples and there is no information on side effects. I have started having stomach problems and acid reflux lately. Can the Bystolic be causing this? What would be other good choices?
Age
:  
51
Sex
:  
Female
Weight
:  
120
Current Medications
:  
Armour thyroid, Bystolic
Drug Allergies
:  
codiene
Medical Conditions
:  
high blood pressure, Hashimoto disease, lung nodule, GERD
Related Discussions
616411_tn?1221767853
Bystolic does have listed on its possible side effects abdominal pain and diarrhea, although the studies document only in about 2% of the population. I would make sure that if you are using antacids for your acid reflux that you are spacing out the dosing of these medications as certain medications, supplements and even some foods may affect your ability to absorb levothyroxine. Talk to your doctor if you eat large amounts of soy products or a high-fiber diet, or if you take any of the following:

Iron supplements including multivitamins that contain iron
Cholestyramine (Questran), a medication used to lower blood cholesterol levels
Aluminum hydroxide, which is found in some antacids
Sodium polystyrene sulfonate (Kayexalate), used to prevent high blood potassium levels
Sucralfate, an ulcer medication
Calcium supplements

I would suggest you speak to your prescriber at your follow up visit to discuss other options for lowering your blood pressure. When your prescriber gives you a medication he will need to look at your full health profile to determine what is best for you considering your multiple disease states. I would suggest asking your doctor to do some bloodwork to check on your thyroid levels. Then you can go from there. I cannot recommend a better medication for you as I cannot diagnose and do not have your chart in front of me.

I hope the information that I have supplied can help you out. Best of luck to you.

Jennifer R RPh www.drugstore.com

3 Comments
Blank
Avatar_n_tn
We are reporting you and your drug site to the FDA, both local and national offices.  You are pretending to be in the medical field and giving illegal medical advice just to make a buck by leading people to your online pharmacy site. You are not only a disgrace to the medical field, but to mankind itself for all the misleading and fraudulent information you give to unsuspecting people who are in need of real medical assistance.  
Blank
Avatar_n_tn
GRAMMY, BEWARE OF THIS SITE, THESE ARE NOT MEDICAL PEOPLE AND HAVE NO RIGHT TO GIVE YOU OR ANYONE ELSE MEDICAL ADVICE.  THEY ARE AN ONLINE PHARMACY WHOSE WHOLE PURPOSE IS TO LEAD YOU AND OTHERS LIKE YOU TO THEIR PHARMACY SITE TO GET YOU TO BUY FROM THEM.  THEY HAVE NO INTEREST IN YOUR WELL BEING NOR DO THEY HAVE THE KNOWLEDGE OR YEARS OF TRAINING IT REQUIRES TO BE IN THE POSITION THEY PRETEND TO BE IN. BEWARE!!!!!
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank